Need citalopram advice

Patient

Q: I am currently taking 40mg of Citalopram. I am experiencing nightmares, lack of sleep, fatigue, increased sweating, elevated moods swings, confusion, out of character behaviour and periods of aggression and not caring about anything. I experienced similar symptoms when I was only taking 20mg, the doctor increased the dose to 40mg, which worked until now. Should I increase the dose to 60mg or look for a new medication?

Symptoms:  Experiencing nightmares, lack of sleep, fatigue, increased sweating, elevated moods swings, confusion, out of character behaviour and periods of aggression and not caring about anything
Doctor

A:   Hi
Thank you for the question.

Celexa (citalopram hydrobromide) is a selective serotonin reuptake inhibitor (SSRI) indicated for the treatment of depression. A generic formulation is available. Constipation; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; and dry mouth are among the reported side effects of citalopram. Other side effects may occur:
-drowsiness, tired feeling, sleep problems (insomnia), mild nausea, diarrhea, upset stomach, dry mouth, cold symptoms such as stuffy nose, sneezing, sore throat, cough, increased sweating or urination, weight changes, decreased sex drive, impotence, or difficulty having an orgasm.

Call your Doctor at once if you have: very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, feeling like you might pass out, agitation, hallucinations, overactive reflexes, nausea, vomiting, diarrhea, loss of coordination, feeling like you might pass out, headache with chest pain and severe dizziness, fainting, fast or pounding heartbeats.

You need to talk to a Doctor before increasing the dosage. Citalopram is a dangerous drug. It acts on the nervous system and can have severe side effects.

I hope this will help you. Have a nice day.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews